Alert archive / Washington / Gale Watches in 2021
Gale Watch 16, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Feb 17, 2021, 2:57 AM PST. It took effect at Feb 18, 2021, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 17, 2021, 2:57 AM PST (10:57 UTC)
- In effect from
- Feb 18, 2021, 4:00 AM PST
- Expired
- Feb 17, 2021, 2:26 PM PST
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
956 WHUS76 KSEW 171057 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 257 AM PST Wed Feb 17 2021 PZZ134-171200- /O.CAN.KSEW.SC.Y.0041.000000T0000Z-210217T1200Z/ Admiralty Inlet- 257 AM PST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ132-171900- /O.NEW.KSEW.SC.Y.0042.210218T0500Z-210218T1200Z/ /O.NEW.KSEW.GL.A.0016.210218T1200Z-210219T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 257 AM PST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM PST THURSDAY... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... * WHAT...For the Small Craft Advisory, southeast winds 15 to 25 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, from 9 PM this evening to 4 AM PST Thursday. For the Gale Watch, from late tonight through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ131-171900- /O.NEW.KSEW.SC.Y.0042.210218T0600Z-210219T0000Z/ Central U.S. Waters Strait Of Juan De Fuca- 257 AM PST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY... * WHAT...East winds 15 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 10 PM this evening to 4 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-171900- /O.EXT.KSEW.SC.Y.0036.000000T0000Z-210217T2000Z/ Grays Harbor Bar- 257 AM PST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... * WHAT...Combined seas 10 to 12 ft subsiding to 7 to 9 ft this afternoon. Bar conditions rough becoming moderate this afternoon. Maximum ebb currents will occur around 8 AM and 8 PM today. * WHERE...Grays Harbor Bar. * WHEN...Until noon PST today. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ150-153-156-170-173-176-171900- /O.CON.KSEW.SC.Y.0041.000000T0000Z-210218T0000Z/ /O.NEW.KSEW.GL.A.0016.210218T1200Z-210218T2200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 257 AM PST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northwest winds 15 to 25 kt and seas 9 to 14 ft at 12 seconds. For the Gale Watch, southeast winds 25 to 35 kt and seas 7 to 12 ft at 13 seconds possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Small Craft Advisory, until 4 PM PST this afternoon. For the Gale Watch, from late tonight through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ133-171900- /O.CON.KSEW.SC.Y.0041.000000T0000Z-210217T1800Z/ /O.NEW.KSEW.GL.A.0016.210218T1200Z-210219T0000Z/ Northern Inland Waters Including The San Juan Islands- 257 AM PST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northwest winds 15 to 25 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...For the Small Craft Advisory, until 10 AM PST this morning. For the Gale Watch, from late tonight through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ130-171800- /O.CON.KSEW.SC.Y.0041.000000T0000Z-210217T1800Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 257 AM PST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Seas around 11 ft at 12 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 10 AM PST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
2 follow-up statements
716 WHUS76 KSEW 171643 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 843 AM PST Wed Feb 17 2021 PZZ133-180045- /O.CAN.KSEW.SC.Y.0041.000000T0000Z-210217T1800Z/ /O.CON.KSEW.GL.A.0016.210218T1200Z-210219T0000Z/ Northern Inland Waters Including The San Juan Islands- 843 AM PST Wed Feb 17 2021 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From late tonight through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ150-153-156-170-173-176-180045- /O.CON.KSEW.SC.Y.0041.000000T0000Z-210218T0000Z/ /O.CON.KSEW.GL.A.0016.210218T1200Z-210218T2200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 843 AM PST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northwest winds 15 to 25 kt and seas 9 to 14 ft at 12 seconds. For the Gale Watch, southeast winds 25 to 35 kt and seas 7 to 12 ft at 13 seconds possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Small Craft Advisory, until 4 PM PST this afternoon. For the Gale Watch, from late tonight through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ132-180045- /O.CON.KSEW.SC.Y.0042.210218T0500Z-210218T1200Z/ /O.CON.KSEW.GL.A.0016.210218T1200Z-210219T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 843 AM PST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 4 AM PST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... * WHAT...For the Small Craft Advisory, southeast winds 15 to 25 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, from 9 PM this evening to 4 AM PST Thursday. For the Gale Watch, from late tonight through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ130-171800- /O.CON.KSEW.SC.Y.0041.000000T0000Z-210217T1800Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 843 AM PST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Seas around 11 ft at 12 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 10 AM PST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-172000- /O.CON.KSEW.SC.Y.0036.000000T0000Z-210217T2000Z/ Grays Harbor Bar- 843 AM PST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Combined seas 10 to 12 ft subsiding to 7 to 9 ft this afternoon. Bar conditions rough becoming moderate this afternoon. Maximum ebb currents will occur around 8 PM today and 845 AM Thursday. * WHERE...Grays Harbor Bar. * WHEN...Until noon PST today. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ131-180045- /O.CON.KSEW.SC.Y.0042.210218T0600Z-210219T0000Z/ Central U.S. Waters Strait Of Juan De Fuca- 843 AM PST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY... * WHAT...East winds 15 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 10 PM this evening to 4 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
927 WHUS76 KSEW 172226 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 226 PM PST Wed Feb 17 2021 PZZ150-153-156-170-173-176-180630- /O.EXT.KSEW.SC.Y.0041.000000T0000Z-210218T1200Z/ /O.UPG.KSEW.GL.A.0016.210218T1200Z-210218T2200Z/ /O.NEW.KSEW.GL.W.0018.210218T1200Z-210218T2300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 226 PM PST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST THURSDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 3 PM PST THURSDAY... * WHAT...For the Small Craft Advisory, southeast winds rising to 20 to 30 kt overnight and for the Gale Warning winds rising further to 25 to 35 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Gale Warning, from 4 AM to 3 PM PST Thursday. For the Small Craft Advisory, until 4 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132-180630- /O.EXT.KSEW.SC.Y.0042.210218T0800Z-210218T1400Z/ /O.UPG.KSEW.GL.A.0016.210218T1200Z-210219T0000Z/ /O.NEW.KSEW.GL.W.0018.210218T1400Z-210219T0200Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 226 PM PST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PST THURSDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM PST THURSDAY... * WHAT...For the Small Craft Advisory easterly winds rising to 15 to 25 kt tonight and for the Gale Warning wind rising further to southeast 25 to 35 knots on Thursday. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 6 AM to 6 PM PST Thursday. For the Small Craft Advisory, from midnight tonight to 6 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-180630- /O.EXB.KSEW.SC.Y.0042.210218T1100Z-210219T1100Z/ /O.UPG.KSEW.GL.A.0016.210218T1200Z-210219T0000Z/ Northern Inland Waters Including The San Juan Islands- 226 PM PST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM THURSDAY TO 3 AM PST FRIDAY... * WHAT...For the Small Craft Advisory east wind rising to 15 to 25 kt after midnight then becoming southeast 20 to 30 kt Thursday. The Gale Watch is no longer in effect. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 3 AM Thursday to 3 AM PST Friday. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-180630- /O.EXB.KSEW.SC.Y.0041.000000T0000Z-210219T0800Z/ Grays Harbor Bar- 226 PM PST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PST THURSDAY NIGHT... * WHAT...Combined seas 7 to 9 ft building to 11 ft during the maximum ebb currents around 8 PM today and 845 AM Thu. Bar conditions moderate except rough during the maximum ebb currents. * WHERE...Grays Harbor Bar. * WHEN...Until midnight PST Thursday night. * IMPACTS...Hazardous seas can capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ134-180630- /O.EXB.KSEW.SC.Y.0042.210218T1100Z-210219T0500Z/ Admiralty Inlet- 226 PM PST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM PST THURSDAY... * WHAT...For the Small Craft Advisory, southeast winds 15 to 30 kt. * WHERE...Admiralty Inlet. * WHEN...From 3 AM to 9 PM PST Thursday. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-180630- /O.EXA.KSEW.SC.Y.0042.210218T0600Z-210219T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 226 PM PST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY... * WHAT...East or southeast wind 15 to 25 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 10 PM this evening to 4 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-180630- /O.CON.KSEW.SC.Y.0042.210218T0600Z-210219T0000Z/ Central U.S. Waters Strait Of Juan De Fuca- 226 PM PST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY... * WHAT...East winds 15 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 10 PM this evening to 4 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Feb 16, 8:58 PM PST, 5 hours 59 minutes earlier.
Area forecast discussion, Feb 16, 8:58 PM PST, 5 hours 59 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
858 PM PST Tue Feb 16 2021
.SYNOPSIS...Lingering showers and convergence zone activity across
portions of the area this evening. A drier day is in store for
Wednesday afternoon through the night before another weather
system arrives Thursday. Additional systems will be arriving and
providing more precipitation through the weekend.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...A rather active evening
across portions of King County as several lines of thunderstorms
with downpours and small hail developed near I-90. Some residual
showers - rain down low and snow closer to Snoqualmie Pass - will
continue into the early part of the night. However, will allow
the winter storm warning for the Cascades to expire at 9 PM with
only light additional snow expected. Otherwise, some lingering
showers near the coast and Olympics and elsewhere in the Cascades.
Gusty winds through the Strait of Juan de Fuca and across the
Admiralty Inlet area have generally peaked, but will remain breezy
tonight. Remainder of previous short term discussion follows.
Cullen
A mostly dry, yet partly cloudy day is in store for Wednesday
afternoon as a weak ridge sets up over the area. The ridge will
move east into late Wednesday night as the next system moves into
the area.
The next system is on track to arrive Thursday morning for more
lowland rain and mountain snow. The snow levels come down Thursday
morning to between 700-1200 ft with a low temperature forecast to
be in the low to mid 30s. This combination could lead to a
rain/snow mix in the Cascade foothills, western Whatcom and Skagit
counties, and higher hills in the morning before transitioning to
rain. Snow levels rising later in the day will lead to more
mountain snow. Stay tuned for additional forecast updates on this
system for potential snow amounts. Friday looks to remain
unsettled and rainy in the lowlands with light snow accumulations
continuing into the afternoon. Temperatures will be in the upper
40s to low 50s in the late week period.
.LONG TERM /SATURDAY THROUGH TUESDAY/...No changes. Previous
discussion follows...Additional weather systems will move across
the region through the weekend into early next week. Mountain snow
will continue with snow levels around 1,500-2,000 feet into
Sunday morning. The forecast will be monitored to account for a
possible atmospheric river set up Sunday into Monday across Puget
Sound, although at this point there are still considerable
uncertainties. Kristell
&&
.AVIATION...Moist onshore flow will continue into tonight.
The mountains will be obscured in clouds and precipitation.
Lingering convergence zone activity in King/Snohomish counties,
with lighter showers near the coast and Olympics. Expect low
stratus to return overnight, but scattering into the afternoon.
KSEA...Some lingering showers east of the terminal, but should
remain there until they come to end early tonight. Breezy
southerly winds become light overnight, with switch to northerly
surface winds expected Wednesday morning. Stratus likely returns
after 12z and lingers into the morning, with ceilings scattering
into the afternoon. 19/12
&&
.MARINE....Onshore flow will continue through tonight with small
craft advisory strength westerly winds for most waters. Winds
appear to have peaked through the Strait of Juan de Fuca this
evening but will maintain the gale warning with this update. West
swell around 15 feet over the Coastal Waters and West Entrance
Strait of Juan de Fuca will gradually subside tonight and
Wednesday.
Weak high pressure will be over the area on Wednesday and then winds
will turn southerly and increase again Wednesday night and Thursday
as the next frontal system arrives. There should be another round of
small craft advisory strength winds most waters with this weather
system and southerly gales are passable for the coastal waters and
east entrance to the Strait by Thursday afternoon. For now the
forecast is for 20-30kt. A trough will cross the area on Friday.
Another frontal system will approach the region for the weekend.
&&
.HYDROLOGY...Wet weather pattern expected through much of this
week, especially over the weekend and into early next week.
Wetter systems late Thursday-Monday will allow for a rise on the
rivers, with a few rivers approaching flood stage by early next
week with the potential for an atmospheric river event. There is
uncertainty in the forecast and will need to be monitored through
this week.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 4 PM PST Wednesday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory until 11 AM PST Wednesday for Grays Harbor
Bar.
Gale Warning until midnight PST tonight for Central U.S. Waters
Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
Juan De Fuca.
Small Craft Advisory until 10 AM PST Wednesday for Northern
Inland Waters Including The San Juan Islands-West Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 4 AM PST Wednesday for Admiralty
Inlet.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 6:13 PM PST | Special Weather Statement | SEW | King | 17 min |
| Feb 16, 6:31 PM PST | Special Weather Statement | SEW | King | 29 min |
| Feb 17, 2:57 AM PST | Small Craft Advisory | SEW | 7 days | |
| Feb 17, 2:26 PM PST | Gale Warning | SEW | 28 hr | |
| Feb 17, 3:02 PM PST | Winter Weather Advisory | SEW | 46 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.